Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Coumadin, positive pregnancy test, abortion. Risks involved while on medication ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9545 Questions
I am taking cumadin and just took a pregnancy test. It was positive. I want to have an abortion . What are my risk of dieing during the abortion if im taking cumadin
I am 28yrs old been taking cumadin since I was 12, already have a kid. I am in my first trimester.
Posted Fri, 20 Apr 2012 in Abortion and Stillbirth
Answered by Dr. Rakhi Tayal 23 minutes later
Thanks for writing to us.

Coumadin is an oral anticoagulant and increases your chances of bleeding.

If you want to have an abortion you must go to an expert gynaecologist who will first check your coagulation profile and accordingly might stop warfarin for one week and then go for abortion to reduce the chances of bleeding.
With good medical supervision, the chances of excessive bleeding can be reduced to minimal. You do not have to worry about dying.

Do not have any self medication or stop any drug on your own. You do need a strict medical supervision.
I hope you have found my answer and recommendations to be both adequate and helpful. Should you have additional questions I am available to address them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor